I also posted this in the Autoimmune Forum. I was hospitalized over the weekend with a VERY low potassium level, and other metabolic levels were also low. Just wondering if anyone else struggles to keep their numbers up. I take lasix for heart issues, but even without it I am still low. My vitamin D was also very low......just wondering if it could be an autoimmune issue.
Thank you Kara for answering my post. I agree with you as far as the lasix goes, I haven't been on it since I left the hospital. My last blood test showed I was still low, but not critical like before. I have taken lasix for a LOOOOng time, so I'm sure it will cure itself over time. My Vit D is also very low....do you think that could be autoimmune related?
low vit D is definitely related to lupus. Especially when lupus accompanies intestinal problems like IBS or chrones.
I looked up a site on the causes of low potassium. Here's what I found. Of coarse, use of diuretics. Also kidney problems like renal tubular acidosis and kidney failure, magnesium deficiency, leukemia, alkalosis (?), and the use of steroids and insulin. Does any of these apply to your situation. I found this on web MD.
Thank you for your time looking that up. Yes I have kidney damage called interstitial nephritis, and also kidney deficiancy from a flare about 4 years ago. I am chonic stage 3. Hopefully that is as far as it will go. I have serious digestive issues also. God is good to keep me going. I talk to him A LOT! So far I am still here, even after a couple of times when I wondered if I would be. I'm sure all of us lupies have been there before. Again thank you....and welcome as our new community leader!
A few years ago, I also was hospitalized due to extremely low potassium levels. I received 12 bags of potassium over the course of my stay. I have been taking lasix for what my cardio md says was idiopathic edema. Since then I have been diagnosed with Lupus. I am on a prescribed Potassium tablet morning and night plus the lasix, spironolactone and Diovan for my high BP. Needless to say I spend a lot of time in the lav.
i have a potassium problem i have bowel symdrome i tried alot i forget alot when i sweat it goes down i take a pill for my kidneys i get to working good i get sick i times i fell like i wish i wast here im depressed alot someone said i might have lupus doctor dont listen it comes and goes i have to go every week to get blood taking i been in the hospital over 50 times with this what do u do
I have been hospitalized with very low potassium in the past. I had to have over a half dozen bags of potassium intravieniously administered. That procedure is quite painful as the potassium enters your system. This was before I was diagnosed with Lupus so I can not tell you if they are connected.
I am now on prescription potassium tablets. I take lasix and sprinolactone among many others.
reading your comment you've posted is like reading my own medical issues. i have sle and my medical isssue is exactly like yours. tell your doctor to check you for sle. the sooner your diagnosed the sooner you can take control of your health. my heart is with ya.
hi i also have low potassium sle lupus and evans syndrome dx march 2009 only have had low potassium dec.a week befor xmas was in the hosp for 6 days my potassium was a 2.7 very painful now the dr. is cking my kidneys to see if thats where its going will know this week im also on blood thinner for a blood clot in my lung 8mo ago its all crazy just when i think i have it fig out i get a curve ball hang in there and remember if you dont like what your dr. tells you go to another one. i started taken pics so my dr. could see whar i was talken about because it changes so much and it really helped me explain what was happening to me good luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.